Alert archive / New York / Special Weather Statements in 2017
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Mar 21, 2017, 9:50 PM EDT for Hamilton County, New York. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2017, 9:50 PM EDT (01:50 UTC)
- Expired
- Mar 21, 2017, 10:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Albany, NY
County Hamilton County, NY
The radar
The Burlington radar (KCXX), 115 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
041
WWUS81 KALY 220150
SPSALY
Special Weather Statement
National Weather Service Albany NY
950 PM EDT TUE MAR 21 2017
NYZ033-041-042-082-220215-
Hamilton-Northern Fulton-Northern Warren-Northern Saratoga-
950 PM EDT TUE MAR 21 2017
...SCATTERED QUICK MOVING SNOW SHOWERS WILL AFFECT PORTIONS OF
HAMILTON...NORTHWESTERN WARREN AND NORTHWESTERN SARATOGA COUNTIES...
At 946 PM EDT, a line of scattered snow showers was located along a
line extending from Forked Lake Public Campground to 8 miles
southeast of Eighth Lake Campground to near Stratford. Movement was
east at 30 mph.
Winds in excess of 30 mph are possible with the passage of these
snow showers.
This snow showers will be near...
Forked Lake Public Campground around 950 PM EDT.
Lake Eaton Campground, Blue Mountain Lake and Lake Durant Campground
around 955 PM EDT.
Lewey Lake Campground around 1010 PM EDT.
Indian Lake around 1015 PM EDT.
Other locations to be impacted include Eagle Nest, Sodom,
Girards Sugarbush, Tenantville, Wevertown, Deerland, Whitehouse,
Conklingville, North River and Shaker Place.
Use extra caution if you must travel and be prepared for rapid
changes in visibility and potentially quick coating of snow.
LAT...LON 4397 7425 4392 7434 4381 7421 4383 7415
4381 7412 4380 7405 4374 7406 4376 7388
4329 7388 4324 7471 4409 7461 4412 7428
TIME...MOT...LOC 0146Z 253DEG 27KT 4392 7454 4366 7463 4321 7473
$$
IAAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Mar 21, 8:30 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 21, 8:30 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Albany NY 830 PM EDT Tue Mar 21 2017 .SYNOPSIS... An arctic cold front moves through late tonight into Wednesday morning with isolated to scattered snow showers, with below normal temperatures and blustery conditions following in its wake through mid week. Temperatures will moderate late in the week, before another system arrives with the potential to bring a variety of precipitation types to the area over the weekend. && .NEAR TERM /THROUGH WEDNESDAY/... An Arctic cold front is on the approach and will move across the area overnight. This boundary will mark an abrupt airmass change as H850 temps will fall from the negative lower single digits to around -20C between 00Z and 18Z Wednesday. With a very dry Arctic airmass filtering in on northwest flow, moisture will be limited, so do not expect a lot of precipitation with the frontal passage. However, with the strength of the cold advection, will see some steep low-level lapse rates and conditional instability develop along and immediately behind the front, as well as 0-2 km AGL layer- average winds around 30-35 kt, suggesting the potential for some snow squalls mainly off to the north and west. However, limited moisture will likely limit the threat. Scattered coatings will be possible, with perhaps an inch across a portion of the western Adirondacks. On Wednesday...The front will have cleared the area by 12Z. As a strong, nearly 1038 mb high translates into the western Great Lakes and expands into the northeastern US, a dry day is expected, outside of perhaps some lingering morning flurries across the eastern Catskills and higher terrain of southern VT. The main story will be the cold, blustery conditions, as a healthy pressure gradient is maintained along the eastern flank of the high. Forecast soundings suggest the potential to mix past 850 mb where 30-40 kts of wind resides, so could see some 35-45 mph gusts. Temperatures will not rise much during the day due to the cold advection, despite a fair amount of sunshine. This will result in wind chills within roughly 5 degrees either side of zero over the higher terrain, and in the teens in the valleys. Actual highs should reach the 20s to around 30 in valley areas, and mid teens to lower 20s across the higher elevations. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... Strong surface high pressure will build into the region Wednesday night into Thursday, ensuring dry weather. Low temps Wednesday night are a tricky call as it appears the high will not be able to completely build into the area, so light winds may keep things from decoupling. If decoupling does occur, the potential is there for lows lower than currently forecast. It will feel cold either way, as the lingering wind will allow wind chills to bottom out from near -15 over the high terrain to around 5 above in the mid-Hudson Valley. Plenty of sunshine Friday will give temps a boost despite the lack of warm advection. Have gone on the higher side of guidance for highs. Thursday night, warm/moist advection at midlevels will occur as the surface high shifts east. Appears that there is a window early Thursday night for good radiative cooling conditions, so another chilly night is expected before temperatures possibly rise later in the night. Ascent due to isentropic lift will eventually saturate the column by Friday, resulting in periods of precipitation during the day and into the night. A tight low-level temperature gradient will be in place, resulting in a low-confidence p-type forecast at this point. Current model consensus supports precip beginning as snow before warmer air at the surface and midlevels turns things to rain, at least from about the Capital District southward. Depending on how fast the midlevel warmth arrives relative to the boundary layer, could see some areas of sleet and freezing rain as well. Will continue to mention mixed precip potential in the HWO until model trends become clearer. && .LONG TERM /SATURDAY THROUGH TUESDAY/... This is looking like a wet period from start to finish. A cold front is expected to have dipped south of our forecast area by the start of the weekend. Mixed precipitation...with periods of rain and/or snow showers...are the most likely scenario. Confidence is low this far out, however; how much of either type of precipitation we get will depend upon how far south the front gets, the extent of the cold air behind it, and the development of a low to the west along the front. Temperatures will run near normal on Saturday, and several degrees below normal through the remainder of the period. High temperatures will be mildest on Saturday with the front just to our south, and readings will range from around 40 degrees to the mid 50s. Sunday's highs will range from the mid 30s to the mid 40s. Thereafter, temperatures moderate very slowly. Lows Saturday night will range from around 20 degrees to the mid and upper 30s, with similar low readings for the balance of the period. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... An arctic front will move across the region tonight. Isolated to scattered snow showers are expected mainly northwest of the Capital District as it moves through with slight chances for snow showers across the southern VT and Berkshires. With the passage of the boundary winds will shift to the northwest and become blustery. VFR conditions are expected through the TAF period; 00Z/Thursday. If a snow shower impacts KPSF then brief MVFR-IFR conditions would be expected. Winds will be mainly under 10 knots with light and variable possible at times. However with the passage boundary winds will increase in speed reaching sustained speed of 15 to 25 knots with gusts up to 35 to possible 40 knots. Outlook... Wednesday Night: No Operational Impact. NO SIG WX. Thursday: No Operational Impact. NO SIG WX. Thursday Night: No Operational Impact. NO SIG WX. Friday: Moderate Operational Impact. Chance of SHRA...SHSN. Friday Night: Moderate Operational Impact. Chance of SHRA. Saturday: Moderate Operational Impact. Chance of SHRA. Saturday Night: Moderate Operational Impact. Chance of SHRA...SHSN. Sunday: Moderate Operational Impact. Chance of SHRA...SHSN. && .FIRE WEATHER... A deep snow pack remains in place across eastern New York and western New England. Temperatures will be below normal Wednesday and Thursday with a very cold air mass building into the region. Precipitation chances will be limited to light snow showers through tonight. There is potential for several rounds of precipitation over the weekend, with a variety of precipitation types possible. && .HYDROLOGY... Little precipitation is expected through Thursday. Below normal temperatures will return Wednesday and Thursday. There is potential for a several rounds of precipitation over the weekend, with a variety of precipitation types possible. Precipitation amounts, types, and temperatures are uncertain at this time, but it appears temperatures will warm Friday and Saturday before falling again for the second half of the weekend. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...KL/11 NEAR TERM...IAA/KL/11 SHORT TERM...Thompson LONG TERM...ELH AVIATION...IAA FIRE WEATHER...KL/Thompson HYDROLOGY...KL/Thompson
Hazardous weather outlook, Mar 21, 8:34 PM EDT, 1 hour 16 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 834 PM EDT Tue Mar 21 2017 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-221100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 834 PM EDT Tue Mar 21 2017 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central New York, eastern New York and southern Vermont. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Blustery northwesterly winds are expected Wednesday with gusts up to 45 mph are possible. If higher gusts are expected then a wind advisory would need to be issued. Periods of precipitation are possible Friday through Monday as a frontal boundary sets up across the region. Depending on the position of the front, a wintry mix is possible in some locations. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 21, 9:50 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
950 PM EDT TUE MAR 21 2017
NYZ033-041-042-082-220215-
Hamilton-Northern Fulton-Northern Warren-Northern Saratoga-
950 PM EDT TUE MAR 21 2017
...SCATTERED QUICK MOVING SNOW SHOWERS WILL AFFECT PORTIONS OF
HAMILTON...NORTHWESTERN WARREN AND NORTHWESTERN SARATOGA COUNTIES...
At 946 PM EDT, a line of scattered snow showers was located along a
line extending from Forked Lake Public Campground to 8 miles
southeast of Eighth Lake Campground to near Stratford. Movement was
east at 30 mph.
Winds in excess of 30 mph are possible with the passage of these
snow showers.
This snow showers will be near...
Forked Lake Public Campground around 950 PM EDT.
Lake Eaton Campground, Blue Mountain Lake and Lake Durant Campground
around 955 PM EDT.
Lewey Lake Campground around 1010 PM EDT.
Indian Lake around 1015 PM EDT.
Other locations to be impacted include Eagle Nest, Sodom,
Girards Sugarbush, Tenantville, Wevertown, Deerland, Whitehouse,
Conklingville, North River and Shaker Place.
Use extra caution if you must travel and be prepared for rapid
changes in visibility and potentially quick coating of snow.
LAT...LON 4397 7425 4392 7434 4381 7421 4383 7415
4381 7412 4380 7405 4374 7406 4376 7388
4329 7388 4324 7471 4409 7461 4412 7428
TIME...MOT...LOC 0146Z 253DEG 27KT 4392 7454 4366 7463 4321 7473
IAAThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 4:20 AM EDT | Wind Advisory | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Herkimer and 6 more | 14 hr |
Nearby
Special Weather Statements in New York, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.